MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1177/1091581820918169

Медицинская библиотека · International journal of toxicology · 2020

Increased Brain Serotonin Rather Than Increased Blood Acetaldehyde as a Common Denominator Behind Alleged Disulfiram-Like Reactions.

Karamanakos Petros N, Pappas Periklis, Boumba Vasiliki, Marselos Marios

СтатьяПеревод в очереди

Аннотация

Several pharmaceutical agents are known to produce ethanol intolerance, which is often depicted as disulfiram-like reaction. As in the case with disulfiram, the underlying mechanism is believed to be the accumulation of acetaldehyde in the blood, due to inhibition of the hepatic aldehyde dehydrogenases, albeit this has not been confirmed in all cases by blood acetaldehyde measurements. Herein, cefamandole, cotrimoxazole, griseofulvin, procarbazine, and propranolol, which are reported to produce a disulfiram-like reaction, as well as disulfiram, were administered to Wistar rats and the hepatic activities of ethanol metabolizing enzymes along with the levels of brain monoamines were determined. Blood acetaldehyde was also evaluated after ethanol administration in rats pretreated with the abovementioned pharmaceutical products. Disulfiram, cefamandole, and procarbazine significantly increased blood acetaldehyde levels after ethanol administration, while on the contrary, cotrimoxazole, griseofulvin, and propranolol had no effect on blood acetaldehyde. Interestingly, all substances used, except disulfiram, increased the levels of brain serotonin. According to our findings, cotrimoxazole, griseofulvin, and propranolol do not produce a typical disulfiram-like reaction, because they do not increase blood acetaldehyde when given together with ethanol. On the other hand, all tested agents share the common property to enhance brain serotonin, whereas a respective effect of ethanol is well established. Hence, the ethanol intolerance produced by these agents, whether blood acetaldehyde concentration is elevated or not, could be the result of a "toxic serotonin syndrome," as in the case of the concomitant use of serotonin-active medications that provoke clinical manifestations similar to those of a disulfiram reaction.

Для цитирования: Karamanakos Petros N, Pappas Periklis, Boumba Vasiliki, Marselos Marios. Increased Brain Serotonin Rather Than Increased Blood Acetaldehyde as a Common Denominator Behind Alleged Disulfiram-Like Reactions.. International journal of toxicology. 2020. DOI: 10.1177/1091581820918169.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.